Thanks Thanks:  0
Likes Likes:  0
Page 1 of 2 12 LastLast
Results 1 to 10 of 11
  1. #1
    Join Date
    Mar 2006
    Location
    Montana
    Posts
    669
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Passing out on Seroquel

    I'm on Seroquel for sleep as you all probably know. And I have been have the weirdest things going on. One night I took my medicine and I was asleep and my g grandma was yelling cause she feel out of bed I got in there and ran on my crutches and all of a sudden I passed out. My dad had to carry me to my bed. And all that next day my hands had the shakes and all that night. I took my meds and then I was feel hungry so I ate and I felt like I was going to pass out again. And all that day that I was shaky I did eat and it would stop and usually thats what happens to me if i don't eat, I shake, my stomach feels awful. Anyway I don't know if its the Seroquel or if maybe there might be a chance that I'm diabetic? Any one have any info on that?
    The hardest thing you can do is smile when you are ill, in pain, or depressed. But this no-cost remedy is a necessary first half-step if you are to start on the road to recovery.? Allen Klein

  2. #2
    Join Date
    Mar 2006
    Location
    Montana
    Posts
    669
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: passing out on serequel

    Syncope

    Syncope refers to a temporary loss of consciousness usually related to temporary insufficient blood flow to the brain ? a fainting spell. It may be caused by many different factors including emotional stress, pooling of blood in the legs due to sudden changes in body position, or heavy sweating. Syncope may occur during violent coughing spells (especially in men) because of rapid changes in blood pressure. It also may result from a number of heart and lung disorders.
    What is neurally mediated syncope?
    Neurally mediated syncope (NMS) is a benign form of fainting that's common in children and teenagers. NMS occurs because blood pressure drops, reducing circulation to the brain and causing loss of consciousness. If the syncope is prolonged, it can trigger a seizure. Placing the child in a reclining position will restore blood flow and consciousness and end the seizure.

    Children who have NMS are not abnormal, but any child who loses consciousness suddenly during exercise or stress or "for no good reason" should be taken to a physician for testing.

    2006 American Heart Association, Inc. All rights reserved.
    http://www.americanheart.org/
    The hardest thing you can do is smile when you are ill, in pain, or depressed. But this no-cost remedy is a necessary first half-step if you are to start on the road to recovery.? Allen Klein

  3. #3
    Join Date
    Aug 2004
    Location
    Arizona
    Posts
    16,383
    Mentioned
    78 Post(s)
    Tagged
    0 Thread(s)

    Re: passing out on serequel

    Why don't you call your psychiatrist? The dose may need to be adjusted, etc.
    Also, as you probably know, there are other drugs that can help with sleep like Klonopin that will not be as sedating as Seroquel but may have less side effects.

  4. #4
    Join Date
    Mar 2006
    Location
    Montana
    Posts
    669
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: passing out on serequel

    I have been on allot of sleeping medicine. But I will call him and let him know whats up. I was planning on doing that. I have tryed Klonopin
    The hardest thing you can do is smile when you are ill, in pain, or depressed. But this no-cost remedy is a necessary first half-step if you are to start on the road to recovery.? Allen Klein

  5. #5
    Join Date
    Mar 2004
    Location
    Ottawa, Canada
    Posts
    36,757
    Mentioned
    24 Post(s)
    Tagged
    0 Thread(s)

    Re: Passing out on Seroquel

    It probably is related to Seroquel - there is a known side-effect (reported in about 4% of people taking Seroquel) called Postural Hypotension, which is basically a drop in blood pressure when you stand up suddenly.

    As with ANY unusual side-effects, contact your doctor and let him/her know what is happening.

  6. #6
    Join Date
    Nov 2004
    Posts
    4,104
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Passing out on Seroquel

    As Dr. Baxter said, it could well be the Seroquel that's causing this problem; however, you really need to let your doctor know what's happening. There's no way to know if you have diabetes without testing your blood sugar. An A1C (glycated hemoglobin test) can be run to see what your blood sugars have been doing over the course of the last several months.

  7. #7
    Join Date
    Feb 2006
    Posts
    1,549
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Passing out on Seroquel

    Postural Hypotension

    so that's what it called, i often wondered if it had a name.. i have t get up kinda slowly or i'll be fierce dizzy.. sometimes i even see lovely stars.. lol.

    thanks for the info.

    Hope you get it sorted soon TLC.

  8. #8
    Join Date
    Aug 2004
    Location
    Arizona
    Posts
    16,383
    Mentioned
    78 Post(s)
    Tagged
    0 Thread(s)

    Re: Passing out on Seroquel

    And all that next day my hands had the shakes and all that night.
    My relative who takes Seroquel sometimes has this side effect. Unfortunately, there isn't a better a better drug for his bipolar disorder.

    thats what happens to me if i don't eat, I shake, my stomach feels awful.
    Seroquel can make one feel very hungry.

    In short, Seroquel, like most other antipsychotics, has a more significant side effect profile than other psychiatric drugs.
    Last edited by Daniel; December 2nd, 2008 at 11:39 PM.

  9. #9
    Join Date
    Mar 2006
    Location
    Montana
    Posts
    669
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Passing out on Seroquel

    I let him know and Im suppost to stop taking it and call him tommarow and see how im doing. But I felt like I was going to pass out just a while ago.
    The hardest thing you can do is smile when you are ill, in pain, or depressed. But this no-cost remedy is a necessary first half-step if you are to start on the road to recovery.? Allen Klein

  10. #10
    Join Date
    Mar 2004
    Location
    Ottawa, Canada
    Posts
    36,757
    Mentioned
    24 Post(s)
    Tagged
    0 Thread(s)

    Re: Passing out on Seroquel

    Good. A lot of these things are more uncomfortable than dangerous, TLC, but it's always wise to check with your doctor if anything like this happens.

Page 1 of 2 12 LastLast

Bookmarks

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Disclaimer: PsychLinks is not responsible for the content of posts or comments by forum members.

Additional Forum Web Design by PsychLinks
© All rights reserved.